Geriatric Toxicology Part 2 – Acetaminophen

Tylenol_rapid_release_pillsAcetaminophen overdoses can be deadly if they are not rapidly identified and treated. While the treatment is relatively simple, there are still subtleties and ambiguities. How do you identify who needs treatment? Which patients should be transferred to a facility that has liver transplantation capabilities? What are “line-crossers”? In this episode, May Yen talks us through some of the finer points of identifying and managing acute and chronic acetaminophen overdoses, particularly as it relates to older adults.

 

This entry was posted in Medications and Adverse Drug Events, Toxicology. Bookmark the permalink.

3 Responses to Geriatric Toxicology Part 2 – Acetaminophen

  1. Jerry Adams says:

    Thanks so much for your article. I am 67 y.o. and take acetaminophen. I will be careful about dosage and watch for alternatives.

    Like

  2. Thanks for the feedback! Being aware of the acetaminophen that is present in combined medications such as cough/cold formulations is important, so as not to go over the total daily limit.

    Like

  3. Pingback: LITFL Review 215 | LITFL: Life in the Fast Lane Medical Blog

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s